... constipation or diarrea? I am unable to get a prescription refill and am slowly trying to stop taking it
26 Aug 2012
Rather than risk these or more serious consequences, I would have you contact the original prescribing physician for advice. When we take over and stop a medication, we are taking the same risks as when we take it upon ourselves to start one. With your health and well-being at the apex of my response, I would say that. If the Doc is deceased or otherwise unable to contact, any GP would do, or at the least a Pharmacist. Hope this helps.
26 Aug 2012
You do not develope a dependence on omeprazole and the drugs like it. You can just stop taking it. Of course if you are taking it because you have stomach pain, you'll have stomach pain again. Omeprazole is over the counter. If you take 40 mg, take 2 20's until you can get your script.
26 Aug 2012
I slowly stopped the omeprazole and started taking a zantac #150 in the morning an hour before eating and 1@150 in the evening before bedtime. I experienced and am still experiencing terrible heartburn. It was worse when I first stopped the omeprazole but it is slowly getting better. I had very serious side affects from the medication so the doctor wants to wrap the hernia with a part of my stomach and I do not want to go for the procedure. My worst side affect was developing infections and shortness of breath so this is why I stopped the omeprazole on my own and other than the heartburn I feel so much better. I am very careful about what I eat or drink which is very important and not eating a few hours before bedtime also. .
I think stopping slowly will help but if you feel signs of pain or bad heartburn, etc. then certainly call your doctor. It isn't a bad idea to tell him what you are doing. I do not think they would object. These are just my opinions.
Good Luck to you,
27 Aug 2012
Hi, you will not have side effects if you stop taking it, but the reason you started in the first place will still persist, you can buy omeprazole over the counter and if take one in the morning and one a night you should feel some relief, when I was a phamaciest I always had people asking what was better omeprazole or Zantac, they are both good it's just everybody is different and you have to find the one that works for you, I have had a lot of patients take omeprazole in the morning and Zantac at night and that stopped all there problems and the crazy part there docs are the one who told them that was a good regimen, talk to your doc first and ask what he thinks about that, you should be able to call and speak to the nurse about it, hope this helps
- Omeprazole Information for Consumers
- Omeprazole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Omeprazole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I been waking up with leg cramps for so long it's not even funny. the things I have learned about leg cramps I want to share with everyone. ...
I have and serious leg cramps after the shot is that normal Iam in kidney failure and doing dialysis every day is this normal. RV
I've felt my calf muscles tightening up for the past few days and I think I might and up having a leg cramp tonight when I go to sleep, so I wam ...
A few years back during high school I was diagnosed with a hiatal hernia. To help treat this I was given Ranitidine (Zantac) 150mg... it wasn't ...
I have been on linaclotide for about a month and thought it was starting to work after the initial side effects had worn off. However now I am ...